MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA SET, LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA SET, LRS PLATELET, PLASMA SET
Catalog Number 80300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: lot number, manufacture and expiry date are not available at this time.The customer submitted three photographs in lieu of the disposable set to aid investigation.One photo shows the case label and confirms the catalog and lot numbers.The second photo shows the trima device screen confirming the level sensor failure, alarm 134.The bags are noted to be hanging on the hanger pole and are empty.The ac line is observed to be fully flossed in the ac detector.The third photo shows the cassette loaded on the device, with blood in the left-hand side of the cassette, and fluid in the platelet and plasma lines.All pump header tubing appears to be loaded correctly.The rbc, platelet and plasma valves are in the closed position the reservoir is approximately half full, with some clumping observed in the reservoir filter trap.Clumping is also observed in the inlet filter trap.Air bubbles are confirmed present in the section of the visible return line.The set tubing shown is assembled correctly, an no kinks can be seen.Run data file analysis confirmed alarm 134, level sensor failure was generated during this procedure.This alarm was generated because the first return cycle took longer than expected to empty the reservoir.Run data file analysis did not show a conclusive root cause for this long return cycle.Analysis does not suspect the early draw pressure too low alerts to have contributed to the long return cycle.It is possible, though not conclusive, this alarm occurrence was generated due to variability in the disposable set and the device including pump accuracy and tubing specifications.Other possible causes for a long first return cycle include, but are not limited to: - occluded or kinked vent bag line - partial obstruction/occlusion on/in the return line tubing - partial occlusion at the venipuncture site - incorrectly loaded tubing set - return pump header loaded incorrectly - defective lower level reservoir sensor or one that requires cleaning - manufacturing defect in the return line, which may be located at the return filter, the pump header bonds, the manifold, etc.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process; a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a procedure on a trima device, the device alarmed "level sensor failure" and air bubbles were observed in the return line.The customer declined to provide id and age, the gender and weight were obtained from the run data file (rdf).The donor was reported as "fine".The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the customer submitted three photographs in lieu of the disposable set to aid investigation.One photo shows the case label and confirms the catalog and lot numbers.The second photo shows the trima device screen confirming the level sensor failure, alarm 134.The bags are noted to be hanging on the hanger pole and are empty.The ac line is observed to be fully flossed in the ac detector.The third photo shows the cassette loaded on the device, with blood in the left-hand side of the cassette, and fluid in the platelet and plasma lines.All pump header tubing appears to be loaded correctly.The rbc, platelet and plasma valves are in the closed position the reservoir is approximately half full, with some clumping observed in the reservoir filter trap.Clumping is also observed in the inlet filter trap.Air bubbles are confirmed present in the section of the visible return line.The set tubing shown is assembled correctly, an no kinks can be seen.Run data file analysis confirmed alarm 134, ¿level sensor failure¿ was generated during this procedure.This alarm was generated because the first return cycle took longer than expected to empty the reservoir.Run data file analysis did not show a conclusive root cause for this long return cycle.Analysis does not suspect the early ¿draw pressure too low¿ alerts to have contributed to the long return cycle.It is possible, though not conclusive, this alarm occurrence was generated due to variability in the disposable set and the device including pump accuracy and tubing specifications.Other possible causes for a long first return cycle include, but are not limited to: - occluded or kinked vent bag line - partial obstruction/occlusion on/in the return line tubing - partial occlusion at the venipuncture site - incorrectly loaded tubing set - return pump header loaded incorrectly - defective lower level reservoir sensor or one that requires cleaning - manufacturing defect in the return line, which may be located at the return filter, the pump header bonds, the manifold, etc.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: run data file analysis confirmed alarm 134, ¿level sensor failure¿ was generated during this procedure.This alarm was generated because the first return cycle took longer than expected to empty the reservoir.Run data file analysis did not show a conclusive root cause for this long return cycle.Analysis does not suspect the early ¿draw pressure too low¿ alerts to have contributed to the long return cycle.It is possible, though not conclusive, this alarm occurrence was generated due to variability in the disposable set and the device including pump accuracy and tubing specifications.Other possible causes for a long first return cycle include, but are not limited to: occluded or kinked vent bag line partial obstruction/occlusion on/in the return line tubing partial occlusion at the venipuncture site incorrectly loaded tubing set return pump header loaded incorrectly defective lower level reservoir sensor or one that requires cleaning manufacturing defect in the return line, which may be located at the return filter, the pump header bonds, the manifold, etc.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.Based on the available information the most likely root cause of the air in the return line is clumping in the reservoir filter trap.Clumping may be a result of the donor¿s physiology or improper anticoagulation of the extracorporeal system.However, based on the available information, additional possible causes could not be ruled out and include: * partial obstruction/occlusion in the disposables set * incorrectly loaded tubing set * manufacturing defect in the disposables set * a leak in the set.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET, PLASMA SET, LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20362780
Report Number1722028-2024-00425
Device Sequence Number9592399
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80300
Device Lot Number2312065151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight74 KG